Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 169, NWS Jackson, MS

April 3, 2012East Carroll Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2012, 3:08 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 3:08 PM CDT (20:08 UTC)
Expired
Apr 3, 2012, 3:23 PM CDT
In force
15 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 2:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS54 KJAN 032008
SVRJAN
LAC035-123-032045-
/O.NEW.KJAN.SV.W.0169.120403T2008Z-120403T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  CENTRAL WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 345 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR OAK GROVE MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAK GROVE BY 320 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3296 9136 3280 9126 3273 9144 3288 9151
TIME...MOT...LOC 2009Z 237DEG 17KT 3283 9143

$$

MRM
1 follow-up statement
431 
WWUS54 KJAN 032023
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT TUE APR 3 2012

LAC035-123-032033-
/O.CAN.KJAN.SV.W.0169.000000T0000Z-120403T2045Z/
EAST CARROLL LA-WEST CARROLL LA-
323 PM CDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEST CARROLL AND
CENTRAL EAST CARROLL PARISHES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3296 9136 3280 9126 3273 9144 3288 9151
TIME...MOT...LOC 2023Z 237DEG 17KT 3287 9136

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:08 AM CDT, 4 hours earlier.

Area forecast discussion, Apr 3, 11:08 AM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CDT TUE APR 3 2012

.DISCUSSION...SHOWERS AND STORMS HAVE GRADUALLY BECOME A LITTLE MORE
NUMEROUS OVER HE FORECAST AREA THE PAST COUPLE OF HOURS.  THIS IS
PARTICULARLY HAPPENING OVER THE WESTERN HALF OF THE CWA WHERE
HEATING IS CURRENTLY BEST DUE TO LESS CLOUD COVER AND WHAT LOOKS TO
BE A WEAKENING OUTFLOW BOUNDARY...SEEN ON VISIBLE SATELLITE...IS
IMPEDING UPON THAT AREA AS IT RACES SOUTHEAST INTO THE REGION.  IN
ADDITION...THE KJAN 12Z RAOB INDICATES A BOUNDARY/SHEAR AXIS DRAPED
OVER THE CWA AROUND 550MB WHICH IS ALSO AIDING IN THE CONVECTION
THAT'S CURRENTLY DEVELOPING.

WITH ALL THIS SAID...SCATTERED SHOWERS AND STORMS ARE EXPECTED OVER
THE FORECAST AREA ONCE AGAIN TODAY.  HOWEVER...YESTERDAY'S
CONVECTION APPEARS TO HAVE TAKEN SOME...BUT NOT ALL...PUNCH OUT OF
THE AIRMASS OVER THE REGION FOR TODAY.  STILL...WITH DAYTIME HEATING
THERE WILL BE SUFFICIENT INSTABILITY...COUPLED WITH ANY LEFTOVER
BOUNDARIES/SHEAR AXIS FROM YESTERDAY'S CONVECTION...AND COLDER
TEMPERATURES ALOFT...SOME STRONG TO SEVERE STORMS CAN'T BE RULED OUT
THROUGH THE COURSE OF THE DAY.  AS WAS THE CASE YESTERDAY...HAIL AND
DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERNS WITH ANY STORMS
THAT DEVELOP TODAY.  OTHERWISE...LOOK FOR CONTINUED WARM AND HUMID
CONDITIONS AS HIGHS THIS AFTERNOON CLIMB INTO THE MIDDLE 80S.

THE CURRENT FORECAST APPEARS TO BE IN GOOD SHAPE FOR TODAY.  WILL
ADJUST POPS UP A BIT TO ACCOUNT FOR CURRENT RADAR TRENDS ALONG WITH
SKY COVER...AND AS USUAL THE HOURLY GRIDS TO BETTER FIT CURRENT
TRENDS IN THE OVERALL CONDITIONS OVER THE REGION. /19/

&&

.AVIATION...MOSTLY VFR CONDITIONS ONGOING THIS MORNING. SOME MVFR
CEILINGS ONGOING IN THE EAST WHERE SOME MORNING LIGHT RAIN MOVING
THROUGH. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING IN THE WEST
LIKELY IN ASSOCIATION WITH AN OUTFLOW FROM STORM COMPLEX MOVING
THROUGH ARKANSAS. AN INCREASE IN SHOWERS AND THUNDERSTORMS EXPECTED
TODAY WITH PEAK HEATING. PINPOINTING ANY STORM AFFECTING A TAF SITE
WILL BE HARD. IF ONE DOES...EXPECT BRIEF MVFR TO IFR CONDITIONS DUE
TO HEAVY DOWNPOURS. THERE COULD BE SOME WIND GUSTS AND HAIL WITH
THESE STORMS. CONDITIONS SHOULD IMPROVE AFTER SUNSET. MVFR
CONDITIONS RETURN TONIGHT AS MOISTURE CONTINUES TO INCREASE OVER THE
REGION. /28/

&&

.PREV DISCUSSION... /ISSUED 440 AM CDT TUE APR 3 2012/

AN ACTIVE BUT COMPLEX CONVECTIVE EVOLUTION WILL BE ON TAP OVER NEXT
48 HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BOTH THIS
AFTN AND THROUGH AN EXTENDED PERIOD ON WEDNESDAY AS AN UNSTABLE
ENVIRONMENT WILL PERSIST AHEAD OF A SLOWLY MOVING DRY LINE/COLD
FRONT.

THE FORECAST FOR TODAY REMAINS DIFFICULT AS HI-RES OUTPUT SOMEWHAT
CONFLICTS WITH GLOBAL/REGIONAL NWP OUTPUT. LATEST RUC/WV IMAGERY
DEPICTS DECAYING TSTORM COMPLEX ALONG THE LA COAST WITH H5 S/WV
TROUGH AXIS PULLING NRD INTO THE TN VALLEY. ALSO APPARENT ON WV/IR
CHANNELS ARE THE INCREASING ASCENT AND ROBUST LINEAR CONVECTIVE
COMPLEX ACROSS TX/OK. GLOBAL AND REGIONAL MODELS DEPICT S/WV RIDGING
TO BUILD IN THROUGH AFTN ACROSS THE ARKLAMISS AND WITH LACK OF ANY
APPARENT FORCING MECHANISM...IT WOULD APPEAR THAT TSTORM ACTIVITY
TODAY WILL BE MORE OF THE THERMO-DRIVEN PULSE VARIETY. HOWEVER...THE
SPC WRF/NMM/AND TO AN EXTENT ARW/ INDICATE THAT ANOTHER FORWARD
PROPAGATING/COLD POOL DRIVEN CONVECTIVE COMPLEX ORIGINATING FROM THE
CURRENT ACTIVITY IN TX WILL SWEEP ACROSS THE ARKLATEX AND IMPACT THE
ARKLAMISS LATE THIS AFTN/EVE. DESPITE THE HI-RES MODELS PERFORMING
WELL YESTERDAY...FEEL THAT WITH NO LARGE TO MESOSCALE FORCING
FEATURES...S/WV RIDGING BUILDING IN...LACK OF CONVERGENT/DIVERGENT
COUPLET...AND SFC-H5 RH FIELD INDICATIONS...MAKES THIS SOLUTION
DIFFICULT TO PLACE CONFIDENCE IN. IN ADDITION...CURRENT SFC
DEWPOINTS ARE RUNNING BEHIND NWP OUTPUT GIVEN SUCH BL OVERTURNING
FROM THE PREVIOUS STORM COMPLEX. ALTHOUGH MUCAPE VALUES OF 2.5-3K
J/KG THIS AFTN MAY BE SLIGHTLY OVERDONE...STEEP H7-H5 LAPSE RATES OF
7-8C CONTINUE TO PRESENT OVER REGION...ALLOWING FOR SOME STORMS TO
BECOME STRONG TO SEVERE WITH HAIL AND DMG WINDS BEING THE MAIN
RISKS. STRONG TO SEVERE STORM RISK WILL DIMINISH AS INSTABILITY
WANES POST SUNSET TONIGHT.

OUR ATTENTION WILL REALLY FOCUS ON WEDNESDAY AS AN EXTEND WINDOW FOR
AND A MORE POTENT ROUND OF SEVERE STORMS APPEARS TO EXIST. FLASH
FLOODING RISK ALSO APPEARS TO BE HEIGHTENED DURING THIS TIME-FRAME
ALSO. SYNOPTICALLY...THE PARENT H5 CUT-OFF LOW WILL SLOWLY PUSH
ACROSS THE SRN PLAINS...EFFECTIVELY INCREASING SYNOPTIC ASCENT OVERTOP
A MOISTENING AND HIGHLY UNSTABLE AIRMASS WITH INCREASING BULK SHEAR
VALUES AS DRY LINE APPROACHES THE REGION. AN ORGANIZED CLUSTER TO
QLCS COMPLEX LOOKS TO BE ONGOING EARLY WED MORNING NEAR ARKLAMISS
DELTA WITH COMPLEX EXPECTED TO PUSH THROUGH ENTIRE REGION WED
AFTN/NGT. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE WITH DMG WINDS
AND LARGE HAIL BEING THE PRIMARY RISKS. HOWEVER...A TORNADO OR TWO
CAN NOT BE ENTIRELY RULED. ATTM...THE GFS IS THE QUICKEST OF NWP
WITH NAM TAKING THE MIDDLE AND EC TAKING THE SLOWER SOLUTION OF A
H7 DRY PUNCH THAT COULD REDUCE OVERALL CONVECTION BY LATE WED ACROSS
NRN 1/3RD. HOWEVER IF SLOWER SOLUTIONS PAN OUT...AN EXTENDED WINDOW
FOR STORMS FARTHER NORTH COULD PERSIST. FURTHERMORE...THE DRY LINE
APPEARS TO STALL ACROSS THE DELTA WED NGT UNDERNEATH CONTINUED
SYNOPTIC ASCENT...POSSIBLY ALLOWING FOR TRAINING OF SHOWERS/STORMS
ACROSS SRN 2/3RD OF THE AREA INTO THURS MORNING...ENHANCING THE
FLASH FLOOD POTENTIAL. OVERALL CONVECTIVE STRENGTH SHOULD DECREASE
THROUGH THURSDAY MORNING. PLEASE STAY TUNED FOR THE LATEST UPDATES.
/ALLEN/

THURSDAY...STRONG TO SEVERE THUNDERSTORMS ARE LOOKING MORE PROBABLE
NOW FOR AREAS GENERALLY ALONG AND EAST OF THE I-55 CORRIDOR FOR
THURSDAY AS THE CLOSED UPPER LOW BEGINS TO OPEN UP AND MOVE ACROSS
THE ARKLAMISS. SHOWERS/THUNDERSTORM ACTIVITY COULD STILL BE RATHER
VIGOROUS DURING THE EARLY MORNING OVER SOUTHEAST PORTIONS OF THE
FORECAST AREA AS THE MOISTURE AXIS HANGS UP. THUNDERSTORMS WILL
REDEVELOP/INTENSIFY DURING THE MORNING AND EARLY AFTERNOON WITH
DAYTIME HEATING (MIXED LAYER CAPE ~1500 J/KG) AND FORCING ASSOCIATED
WITH A FEW VORTICITY LOBES ASSOCIATED WITH THE UPPER LOW. GLOBAL
MODEL SOLUTIONS SUGGEST THAT LOW-MID LEVEL FLOW WILL BE LARGELY
VEERED AND SUPPORTIVE OF PROGRESSIVE ORGANIZED/BROKEN TSTM LINE
SEGMENTS AND DISCRETE CELLS CAPABLE OF PRODUCING HAIL AND STRONG WIND
GUSTS --- INCREASING LCL HEIGHTS IN THE WELL-MIXED AIR MASS AND
VEERED PROFILES SHOULD LIMIT TORNADO POTENTIAL.

THURSDAY NIGHT THROUGH NEXT MONDAY...GLOBAL MODELS ARE IN EXCELLENT
AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS
BRINGING A RETURN TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES AS
WE GO INTO THE WEEKEND. MODELS DIVERGE THEREAFTER WITH THE GFS/GEFS A
BIT MORE AGGRESSIVE BRINGING THE NEXT BOUNDARY INTO THE FORECAST
AREA. HAVE SLOWED DOWN INTRODUCTION OF RAIN CHANCES UNTIL SUNDAY
GIVEN THE EXPECTED PRESENCE OF THE RIDGE WHICH WILL LIKELY SLOW THE
FRONTAL PROGRESSION.

THERE MAY BE A CHANGE IN THE PATTERN NEXT WEEK WITH MODELS SHOWING
SIGNALS FOR RETROGRESSION OF THE MEAN RIDGE POSITION AND DEVELOPMENT
OF A STRONG EASTERN CONUS TROUGH. THIS WOULD INDUCE COOL NORTHWEST
FLOW OVER THE ARKLAMISS AND A PERIOD OF COOL WEATHER AND BELOW
NORMAL TEMPERATURES. /EC/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/28
Hazardous weather outlook, Apr 3, 3:00 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT TUE APR 3 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
300 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING AS A BAND OF THUNDERSTORMS SHIFTS SOUTHEAST ACROSS THE
AREA. THE GREATEST RISK OF SEVERE STORMS WILL GENERALLY BE SOUTHWEST
OF A LINE FROM GRENADA TO MERIDIAN. DAMAGING WINDS TO 60 MPH AND
HAIL TO THE SIZE OF HALF DOLLARS WILL BE THE PRIMARY RISK WITH ANY
SEVERE STORMS THIS AFTERNOON AND EVENING.

AFTER A LULL IN ACTIVITY FOR MUCH OF THE OVERNIGHT HOURS...A RISK
OF SEVERE WEATHER WILL REDEVELOP FROM THE WEST WEDNESDAY. WHILE THE
EXACT EVOLUTION OF THE WEATHER SETUP WEDNESDAY REMAINS SOMEWHAT
UNCERTAIN...IT APPEARS AS THOUGH THE RISK FOR SEVERE STORMS WILL
INCREASE FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER WEDNESDAY
MORNING...AND SHIFT INTO CENTRAL AND EASTERN MISSISSIPPI DURING THE
AFTERNOON HOURS. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND
GUSTS TO 65 MPH...AND A FEW TORNADOES WILL BE POSSIBLE WITH THE MOST
INTENSE STORMS ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

STRONG TO SEVERE STORMS WILL BE CONTINUE TO BE POSSIBLE WEDNESDAY
NIGHT...PRIMARILY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. FLASH
FLOODING WILL ALSO BE POSSIBLE AS TRAINING OF SHOWERS AND STORMS
COULD OCCUR. THIS ROUND OF SEVERE STORMS SHOULD DIMINISH THROUGH
EARLY MORNING HOURS THURSDAY.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TO
REDEVELOP THURSDAY DURING THE DAY...PRIMARILY EAST OF THE INTERSTATE
55 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME
HEATING AND AN UNSTABLE AIRMASS TO BRING SOME ISOLATED THUNDERSTORM
ACTIVITY. IT APPEARS THE PRIMARY RISKS ASSOCIATED WITH THE STRONGEST
STORMS WILL BE FOR HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 40
TO 50 MPH. STORMS WILL END OVER THE ENTIRE OUTLOOK AREA BY THURSDAY
EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT TIMES THROUGH WEDNESDAY EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Special weather statement, Apr 3, 12:39 PM CDT, 2 hours 29 minutes before
MSZ049-050-056-031810-
SMITH MS-SCOTT MS-RANKIN MS-
1239 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF PELAHATCHIE
AT 1239 PM CDT...MOVING NORTHEAST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL RANKIN...SOUTHWESTERN SCOTT AND EXTREME
NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3241 8971 3222 8959 3221 8963 3218 8975
      3234 8982
TIME...MOT...LOC 1739Z 240DEG 14KT 3227 8974

MRM
Special weather statement, Apr 3, 1:33 PM CDT, 1 hour 35 minutes before
ARZ074-031900-
ASHLEY AR-
133 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SIX MILES NORTHWEST OF CROSSETT AT
132 PM CDT...MOVING NORTHEAST AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3328 9204 3328 9202 3331 9201 3331 9198
      3334 9200 3337 9197 3340 9200 3341 9197
      3340 9196 3328 9189 3319 9208 3323 9210
TIME...MOT...LOC 1832Z 242DEG 16KT 3332 9204

MRM
Special weather statement, Apr 3, 2:09 PM CDT, 59 minutes before
ARZ074-031940-
ASHLEY AR-
209 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF WEST CROSSETT
AT 209 PM CDT...MOVING NORTHEAST AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3317 9214 3325 9204 3307 9191 3301 9202
      3301 9207 3303 9209 3303 9212 3306 9212
      3308 9214 3311 9214 3313 9212 3315 9211
TIME...MOT...LOC 1909Z 233DEG 17KT 3309 9206

MRM
Special weather statement, Apr 3, 2:30 PM CDT, 38 minutes before
ARZ075-LAZ007-008-032000-
CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-
230 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF KILBOURNE AT 230
PM CDT...MOVING NORTHEAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN CHICOT COUNTY...AND NORTHEASTERN WEST CARROLL
AND EXTREME NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3316 9133 3302 9124 3294 9139 3301 9146
TIME...MOT...LOC 1930Z 236DEG 17KT 3300 9138

MRM
Special weather statement, Apr 3, 2:30 PM CDT, 38 minutes before
MSZ019-025-027-034>036-041-032010-
WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-LEFLORE MS-HUMPHREYS MS-
HOLMES MS-CARROLL MS-
230 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE APR 3 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTH OF ITTA
BENA TO DELTA CITY AT 231 PM CDT...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHWESTERN CARROLL...WESTERN HOLMES...HUMPHREYS...
LEFLORE...NORTHEASTERN SHARKEY...SOUTHEASTERN SUNFLOWER AND CENTRAL
WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3348 8985 3309 9004 3298 9026 3301 9033
      3302 9034 3301 9036 3301 9044 3293 9045
      3292 9057 3309 9099 3331 9057 3369 9038
TIME...MOT...LOC 1931Z 296DEG 35KT 3356 9031 3326 9046
          3309 9078

JC
Special weather statement, Apr 3, 3:04 PM CDT, 4 minutes before
LAZ007>009-032035-
MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
304 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF GOODWILL AT 305 PM
CDT...MOVING NORTHEAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL WEST CARROLL...WEST CENTRAL EAST CARROLL AND EAST
CENTRAL MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3297 9141 3278 9128 3268 9148 3282 9160
TIME...MOT...LOC 2005Z 234DEG 16KT 3280 9145

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:04 PM CDTSpecial Weather StatementJANWest Carroll31 min
Apr 3, 3:37 PM CDTSpecial Weather StatementJANEast Carroll28 min
Apr 3, 3:50 PM CDTSevere Thunderstorm WarningJANEast Carroll40 min
Apr 3, 4:17 PM CDTSpecial Weather StatementJANRichland33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.